Low body temperature and being too hot

I have just noticed another post on here about low body temperature, and I have noticed when I take mine it is usually 36.2 - slightly below "normal", but I also have Fibromyalgia and am exhausted, I think too I have problems with my stress levels, as anything different can tip me "over the edge", where I feel an emotional wreck and cry. I notice though that although I have a lower temperature, I also seem to be feeling hot more - I sweat/have flushes at night, (not dripping sweat, and my skin doesn't go read, but really uncomfortable heat sweat), and in the day I wear layers as I need to keep peeling off, and then putting back on, otherwise I feel so horrible. I also have some "air hunger" which varies, it seems to get worse the first half hour I lie down but I can also have it during the day.

I am UK based - I am really at the end of my rope with it all (am coming up to 59), and I want to get some private tests done, as my GP will only test for T4, and nothing else, and of course all my bloods come back as "normal"!. I take 75mcg of Levo. Can I do anything about these symptoms, as am so fed up being exhausted? What causes the lower body temp and feeling hot and flushes?

11 Replies

oldestnewest
  • Low temperatures mean undermedicated and high temperatures overmedicated(although can show infection if high)I think perhaps you are undermedicated but you will not know for sure without getting t3 done so you will have to get your private bloodwork done and then post on here for advice on results. I personally have had some very low temperatures and they still are not optimal but getting better.Sometimes I would feel heat like I had literally had turned an oven on inside my body but I would take my temperature and it could be as low as 34.5.If temperatures are low but also erratic (up and down when taking 3 times a day )then it's an adrenal issue as well as undermedication.If they are level throughout the day but low then its just thyroid. Adrenal issues can often go hand in hand with thyroid. When I began to treat my adrenals my hot flushes (without sweating) stopped!At menopause the adrenals take over the production of hormones such as estogen and progesterone so i think thats why fixing them help with the flushes.I'm not overly familiar with fibromyalgia but I believe (from what ive read)it may be down to conversion issues and not being optimally medicated as by sorting those issues the fibromyalgia pain can go away or lessen (at least in some cases).Adrenal issues can make you an emotional wreck up and down mood swings and feeling anxious,depressed, angry,upset etc and depression and anxiety can also be a major symptom of hypothroidism that isn't treated correctly. ...I would start with your blood tests and take it from there .

  • Thanks Lozzer66 - how did you treat your adrenals - are you UK based?

  • Yes I'm north west of England. ..I treat everything myself ndt for thyroid and take an adrenal glandular (adrenavive ll) although some people treat with adaptogens/supplements /vitamins. I'm also upping my vitamins as even though they were' in range 'they were not optimal for thyroid health. ..it may be a good idea to get those tested when you get your thyroid bloods done (vitD, Ferritin ,Folate, B12 )as if these are not in a good place it effects how your body uptakes and utilises your medication and if that's not right adrenals will struggle ..it's all a balancing act really!

  • Thank you :-) Where did you get your bloods done - my GP only tests for TSH, and I am fed up going round in circles, are there any tests that can be done privately with interpretations? I am north west England too (Merseyside).

  • Fortunately I've managed to get vitamins done and they always do my tsh and t4...last couple of times they've also done t3 as my t4 was very low and I think that is the criteria for testing at the lab as my gp and nurse ALWAYS ask for it ..but didnt get done until then!I've not had to get private ones done yet...although I'm going to have to now all my bloods are 'in range' which means they won't test for a few months now and I'll be needing to know as I'm self treating and still tweaking ndt!..There's Places to get them done ...I think 'medichecks ' is one they recommend on here and do what's called 'thyroid tuesday '.. (or could be Thursday !)...either way you can pick your finger and send off.You could post that questions on here to see the best place to go get them done !

  • Hi. I've felt like that for years. I would be sweating all day long. I would change 4 times a day. I would wear a towel around my neck 24-7. I was so miserable for so so long. I am 62 years old and I finally saw my obgyn specialist. Thought it was my thyroid but it wasn't. I quit taking the estrogen/progesterone cream after 20 years on that. Well it did not work anymore. So my obgyn put me on the estradiol patch.0375 strength. Just a small dose , twice a week. She then put me on the progesterone capsules from 20 gm to 200 gm. That was the problem. I was on a low dose of progesterone. Besides being on T3, 5mcg, m-w-f-Sunday's, and Levoxyl 75 mcg, I feel real good, wonderful.....hope this helps you.

    I have never felt so good since being diagnosed with hypothyroid in 2006. I started with a lump in my throat, they did a biopsy, they killed the thyroid gland in 2006. That's when I was put on Levoxyl .75 mcg and did not put me on T3 till 2016. The T3 is also what made me feel good, and for putting me on the estrogen patch and progesterone capsules....hope this helps you.

  • Thanks Yvonner1 - I think your case is a lot more severe though, with you not having a thyroid, so maybe there would be more reason to give you T3 - you would need it more I would think. I am glad you are feeling better - must have been awful! I hadn't realised Levoxyl was the only T4 without filler? I will ask for that when I put my prescription in this week - don't know whether they will take much notice though. I will certainly ask too about the patch instead of the cream.

  • Hi - another of your symptoms - air hunger - can be caused by low vit b12. I think the place to start is to have a comprehensive blood test. I think Blue Horizons is called Thyroid plus 11 or Medichecks thyroid check ultravit. For home fingerprick this cost £99. Once you have results then post them here (including all ranges) and we will be able to give you proper advice.

    Gillian

  • Hi. I feel the same way. My doctor put me on t3. mondays, Wednesday's, Friday's, Sunday's. Feel much better.... anyway I take progesterone 200gm then put me on the harmone patch .0375 estradiol. I am 62 years old. Oh I cannot take levo it doesn't work on me. Levoxyl is the one to be put on (t4), no fillers. 75mcg. I have gone threw hell since 2006. I am feeling much better. Thank-God....Yvonne

  • So sorry to hear that Yvonner1 - it's horrible isn't it! Glad you are feeling better!

    So you take T4 each day, and then T3 alternate days? Which brand is it and how much (mcg) do you take? Our GP won't even look at T3. If I had more energy I would probably be more proactive - just so tired at the moment even finding out about it all!

    I have the Estriol cream (topically down below!), but doctor told me to reduce it to once a week- cancer risks etc, (they have to "cover their backs"), but it's so minimal the amount I am prescribed - 0.01%. Then the next time I asked her could I increase it again, and she said - don't see why not! So it was pointless reducing it - one minute they say one thing, then another, don't think anyone knows these days what to say - to make sure they don't have people suing I suppose! I may ask for the patches - Lorraine was on about them to Dr Hillary this morning on here TV programme- she swears by them! Also may ask the pharmacist about Levoxyl next time I have to get my prescription - am always concerned about fillers - I thought all T4 had them in!

  • Hi again. Yes I do take the t4 everyday because I do not have a thyroid, my encrinologist killed the glad with radioactive iodine. The t3 is Cytomel, 5 mcg, m-w-f-and Sunday's. I have come a long way. You really need to get on the T3, that's what makes you feel better. Yea, on the estradiol, don't take the cream. I took it for 10 years and then my doctor said not to use cream anymore. When I got on the patches, I noticed a difference right away. Besides they don't make the cream like they are suppose too. The progesterone pill I have to take cause I still have my uterus. I never had no children. Let me know how you are doing.

You may also like...